Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 51, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Jun 27, 2011, 12:58 PM CDT for LaMoure County, North Dakota. It took effect at Jun 30, 2011, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 27, 2011, 12:58 PM CDT (17:58 UTC)
- In effect from
- Jun 30, 2011, 1:00 AM CDT
- Expired
- Jun 28, 2011, 12:53 PM CDT
- In force
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River at LaMoure (LAMN8). The gauge peaked at 13.63 ft at Jun 29, 2011, 12:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06470500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
643
WGUS43 KBIS 271758
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1258 PM CDT MON JUN 27 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
JAMES RIVER AT LAMOURE AFFECTING LA MOURE COUNTY
FOR THE JAMES RIVER BASIN INCLUDING LAMOURE...MINOR FLOODING IS
EXPECTED OVER THE NEXT COUPLE OF DAYS.
.HEAVY RAINS CENTERED OVER THE JAMES RIVER AROUND JAMESTOWN AND
DIRECTLY BELOW THE DAMS IS CREATING SIGNFICANT RUNOFF. RIVER MODELS
SUGGEST DOWNSTREAM AREAS SUCH AS THE LAMOURE FORECAST POINT SHOULD
EXPECT TO SEE MINOR FLOOD STAGE AS THE RIVER RISES OVER THE NEXT
COUPLE OF DAYS. AS IS THE CASE WITH MOST MID-SUMMER FLOOD
FORECASTS...SOME UNCERTAINTY EXISTS AS TO EXACTLY HOW MUCH OF
THE RAIN INFILTRATED INTO THE GROUND AND HOW MUCH IS RUNNING OFF THE
RURAL AREAS.
NDC045-281758-
/O.NEW.KBIS.FL.W.0051.110630T0600Z-110701T1800Z/
/LAMN8.1.ER.110630T0600Z.110630T0600Z.110701T0600Z.NO/
1258 PM CDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE JAMES RIVER AT LAMOURE
* FROM EARLY THURSDAY MORNING UNTIL EARLY FRIDAY MORNING
* AT 12PM MONDAY THE STAGE WAS...12.8 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 14.0 FEET
* IMPACT...AT 14.0 FEET...URBAN FLOOD STAGE.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME TUE WED THU FRI SAT
JAMES RIVER BASIN
LAMOURE 14 12.8 MON 12 PM 12.9 13.7 14.0 13.8 13.3
$$
AJS2 follow-up statements
249
WGUS83 KBIS 280231
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT MON JUN 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
JAMES RIVER AT LAMOURE AFFECTING LA MOURE COUNTY
FOR THE JAMES RIVER BASIN INCLUDING LAMOURE...MINOR FLOODING IS
FORECAST.
.HEAVY RAIN CENTERED OVER THE JAMES RIVER AROUND JAMESTOWN AND
DIRECTLY BELOW THE DAMS IS CREATING SIGNFICANT RUNOFF. RIVER MODELS
SUGGEST DOWNSTREAM AREAS SUCH AS THE LAMOURE FORECAST POINT SHOULD
EXPECT TO SEE MINOR FLOOD STAGE AS THE RIVER RISES OVER THE NEXT
COUPLE OF DAYS. AS IS THE CASE WITH MOST MID SUMMER FLOOD
FORECASTS...SOME UNCERTAINTY EXISTS AS TO EXACTLY HOW MUCH OF
THE RAIN INFILTRATED INTO THE GROUND AND HOW MUCH IS RUNNING OFF THE
RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC045-290231-
/O.CON.KBIS.FL.W.0051.110630T0600Z-110701T1800Z/
/LAMN8.1.ER.110630T0600Z.110630T0600Z.110701T0600Z.NO/
931 PM CDT MON JUN 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT LAMOURE.
* FROM LATE WEDNESDAY NIGHT TO FRIDAY AFTERNOON.
* AT 9:15 PM MONDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
THURSDAY MORNING.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME TUE WED THU FRI SAT
JAMES RIVER BASIN
LAMOURE 14 12.8 MON 9 PM 13.3 13.9 14.0 13.6 13.0
$$
KINNEY117
WGUS83 KBIS 281753
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1253 PM CDT TUE JUN 28 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
JAMES RIVER AT LAMOURE AFFECTING LA MOURE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
JAMES RIVER NEAR LUDDEN DAM AFFECTING DICKEY COUNTY
FOR THE JAMES RIVER BASIN INCLUDING LAMOURE...LUDDEN DAM...MODERATE
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
.SIGNIFICANT RUNOFF HAS BEEN REPORTED IN THE JAMES RIVER BASIN JUST SOUTH OF JAMESTOWN AND DOWN INTO THE MONTPELIER AND ADRIAN REACH OF THE RIVER. SOME UNCERTAINTY STILL EXISTS AS TO HOW HIGH THE RIVER WILL REACH IN THE LAMOURE AREA...BUT SOMETHING AROUND 14 FEET...PLUS OR MINUS ONE-HALF FOOT IS EXPECTED ON THURSDAY. EVEN FARTHER DOWNSTREAM IN THE LUDDEN AREA...THIS EXTRA WATER WILL AT LEAST PREVENT A RAPID RETURN TO FALLING WATER LEVELS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC045-281823-
/O.CAN.KBIS.FL.W.0051.000000T0000Z-110701T1800Z/
/LAMN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1253 PM CDT TUE JUN 28 2011
THE FLOOD WARNING IS CANCELLED FOR
THE JAMES RIVER AT LAMOURE.
* AT 12:15 PM TUESDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.7 FEET
THURSDAY EARLY AFTERNOON.
* IMPACT...AT 13.7 FEET...RISING WATER BEGINS TO AFFECT THE CITY OF
LAMOURE'S SEWER SYSTEM. WATER RESTRICTIONS HAVE BEEN USED IN THE
PAST TO COUNTERACT THESE EFFECTS.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
JAMES RIVER BASIN
LAMOURE 14 13.1 TUE 12 PM 13.3 13.6 13.5 13.1 12.7
$$
NDC021-292353-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/LUDN8.2.DR.110327T2200Z.110702T1200Z.000000T0000Z.NO/
1253 PM CDT TUE JUN 28 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR LUDDEN DAM.
* UNTIL FURTHER NOTICE.
* AT 12:00 PM TUESDAY THE STAGE WAS 15.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.4 FEET BY
SATURDAY EVENING THEN BEGIN FALLING.
* IMPACT...AT 15.9 FEET...WATER ON HIGHWAY 1, 11 MILES SOUTH OF OAKES.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
JAMES RIVER BASIN
LUDDEN DAM 12 15.2 TUE 12 PM 15.3 15.3 15.3 15.4 15.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jun 27, 9:48 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 9:48 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 948 AM CDT MON JUN 27 2011 .UPDATE...MINOR UPDATE TO SKY COVER. && .DISCUSSION...CURRENT FORECAST IN GOOD SHAPE. FORECAST 14Z TEMPERATURES AT WERE WITHIN A COUPLE DEGREES EITHER SIDE OF ACTUAL OBSERVATIONS. NO CHANGES NEEDED TO TEMPERATURES AT THIS TIME. AREA OF WRAP AROUND MOISTURE IS PRODUCING CLOUD COVER FROM NORTHWEST THROUGH SOUTH CENTRAL NORTH DAKOTA...AND EASTWARD. WILL ADJUST CLOUDS HIGHER MOST AREAS THIS MORNING. THE FAR SOUTHWEST IS MAINLY CLEAR BUT DO EXPECT CUMULUS DEVELOPMENT SHORTLY...SO SOME LOWERING OF SKY COVER HERE THIS MORNING...WITH A BUMP UP EARLY THIS AFTERNOON. && .AVIATION...AREAS OF MVFR CLOUDINESS IN WRAP AROUND MOISTURE THIS MORNING IS EXPECTED TO LIFT THIS MORNING. OTHERWISE VFR CONDITIONS ARE EXPECTED TODAY WITH A NORTHWEST FLOW. FLOW WILL BECOME LIGHT THEN SHIFT SOUTH FROM WEST TO EAST BEGINNING EARLY THIS EVENING. SOUTHERLY FLOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWH LONG TERM....TWH AVIATION...TWH
Hazardous weather outlook, Jun 27, 4:13 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT MON JUN 27 2011 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-280915- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 413 AM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD EARLY MONDAY MORNING THUNDERSTORMS ACROSS THE JAMES RIVER VALLEY ARE EXPECTED TO MOVE OUT OF THE AREA SHORTLY AFTER SUNRISE. ISOLATED AFTERNOON THUNDERSTORMS ARE FORECAST FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY MONDAY AFTERNOON. PATCHY FOG IS EXPECTED ACROSS THE AREA MONDAY NIGHT INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM AND VERY HUMID CONDITIONS ARE FORECAST ON WEDNESDAY ACROSS THE TURTLE MOUNTAINS AND JAMES RIVER VALLEY...WITH HIGH TEMPERATURES IN THE MID 80S. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. NDZ001>003-009>011-017>021-031>035-040>046-280915- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 413 AM CDT MON JUN 27 2011 /313 AM MDT MON JUN 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY MORNING ACROSS THE AREA. PATCHY FOG IS FORECAST ALONG AND EAST OF HIGHWAY 85 ON MONDAY NIGHT INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM AND VERY HUMID CONDITIONS ARE FORECAST ACROSS THE AREA ON WEDNESDAY WITH HIGH TEMPERATURES IN THE LOWER TO MID 90S. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. AYD
In the hours before
Local storm report, Jun 27, 12:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1209 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND GST HETTINGER 46.00N 102.64W
06/26/2011 M71 MPH ADAMS ND ASOS
LATE REPORT.
&&
JMETZThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:45 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 45 min |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.